All Issues

Volume 17, 2022

Volume 16, 2021

Volume 15, 2020

Volume 14, 2019

Volume 13, 2018

Volume 12, 2017

Volume 11, 2016

Volume 10, 2015

Volume 9, 2014

Volume 8, 2013

Volume 7, 2012

Volume 6, 2011

Volume 5, 2010

Volume 4, 2009

Volume 3, 2008

Volume 2, 2007

Volume 1, 2006

Networks and Heterogeneous Media

June 2017 , Volume 12 , Issue 2

Special issue on analysis and control on networks: Trends and perspectives

Select all articles


Analysis and control on networks: Trends and perspectives
Fabio Ancona, Laura Caravenna, Annalisa Cesaroni, Giuseppe M. Coclite, Claudio Marchi and Andrea Marson
2017, 12(2): i-ii doi: 10.3934/nhm.201702i +[Abstract](2863) +[HTML](329) +[PDF](130.1KB)
The Riemann solver for traffic flow at an intersection with buffer of vanishing size
Alberto Bressan and Anders Nordli
2017, 12(2): 173-189 doi: 10.3934/nhm.2017007 +[Abstract](3641) +[HTML](60) +[PDF](448.8KB)

The paper examines the model of traffic flow at an intersection introduced in [2], containing a buffer with limited size. As the size of the buffer approaches zero, it is proved that the solution of the Riemann problem with buffer converges to a self-similar solution described by a specific Limit Riemann Solver (LRS). Remarkably, this new Riemann Solver depends Lipschitz continuously on all parameters.

Transport of measures on networks
Fabio Camilli, Raul De Maio and Andrea Tosin
2017, 12(2): 191-215 doi: 10.3934/nhm.2017008 +[Abstract](3918) +[HTML](60) +[PDF](533.7KB)

In this paper we formulate a theory of measure-valued linear transport equations on networks. The building block of our approach is the initial and boundary-value problem for the measure-valued linear transport equation on a bounded interval, which is the prototype of an arc of the network. For this problem we give an explicit representation formula of the solution, which also considers the total mass flowing out of the interval. Then we construct the global solution on the network by gluing all the measure-valued solutions on the arcs by means of appropriate distribution rules at the vertexes. The measure-valued approach makes our framework suitable to deal with multiscale flows on networks, with the microscopic and macroscopic phases represented by Lebesgue-singular and Lebesgue-absolutely continuous measures, respectively, in time and space.

Numerical approximation of a coagulation-fragmentation model for animal group size statistics
Pierre Degond and Maximilian Engel
2017, 12(2): 217-243 doi: 10.3934/nhm.2017009 +[Abstract](5372) +[HTML](1786) +[PDF](819.2KB)

We study numerically a coagulation-fragmentation model derived by Niwa [17] and further elaborated by Degond et al. [5]. In [5] a unique equilibrium distribution of group sizes is shown to exist in both cases of continuous and discrete group size distributions. We provide a numerical investigation of these equilibria using three different methods to approximate the equilibrium: a recursive algorithm based on the work of Ma et. al. [12], a Newton method and the resolution of the time-dependent problem. All three schemes are validated by showing that they approximate the predicted small and large size asymptotic behaviour of the equilibrium accurately. The recursive algorithm is used to investigate the transition from discrete to continuous size distributions and the time evolution scheme is exploited to show uniform convergence to equilibrium in time and to determine convergence rates.

Stability estimates for scalar conservation laws with moving flux constraints
Maria Laura Delle Monache and Paola Goatin
2017, 12(2): 245-258 doi: 10.3934/nhm.2017010 +[Abstract](4596) +[HTML](56) +[PDF](391.7KB)

We study well-posedness of scalar conservation laws with moving flux constraints. In particular, we show the Lipschitz continuous dependence of BV solutions with respect to the initial data and the constraint trajectory. Applications to traffic flow theory are detailed.

Existence of solutions to a boundary value problem for a phase transition traffic model
Francesca Marcellini
2017, 12(2): 259-275 doi: 10.3934/nhm.2017011 +[Abstract](3707) +[HTML](58) +[PDF](433.9KB)

We consider the initial boundary value problem for the phase transition traffic model introduced in [9], which is a macroscopic model based on a 2×2 system of conservation laws. We prove existence of solutions by means of the wave-front tracking technique, provided the initial data and the boundary conditions have finite total variation.

Optimal synchronization problem for a multi-agent system
Giulia Cavagnari, Antonio Marigonda and Benedetto Piccoli
2017, 12(2): 277-295 doi: 10.3934/nhm.2017012 +[Abstract](3771) +[HTML](57) +[PDF](473.2KB)

In this paper we investigate a time-optimal control problem in the space of positive and finite Borel measures on \begin{document}$\mathbb R^d$\end{document}, motivated by applications in multi-agent systems. We provide a definition of admissible trajectory in the space of Borel measures in a particular non-isolated context, inspired by the so called optimal logistic problem, where the aim is to assign an initial amount of resources to a mass of agents, depending only on their initial position, in such a way that they can reach the given target with this minimum amount of supplies. We provide some approximation results connecting the microscopical description with the macroscopical one in the mass-preserving setting, we construct an optimal trajectory in the non isolated case and finally we are able to provide a Dynamic Programming Principle.

A macroscopic traffic model with phase transitions and local point constraints on the flow
Mohamed Benyahia and Massimiliano D. Rosini
2017, 12(2): 297-317 doi: 10.3934/nhm.2017013 +[Abstract](4202) +[HTML](62) +[PDF](454.6KB)

In this paper we present a macroscopic phase transition model with a local point constraint on the flow. Its motivation is, for instance, the modelling of the evolution of vehicular traffic along a road with pointlike inhomogeneities characterized by limited capacity, such as speed bumps, traffic lights, construction sites, toll booths, etc. The model accounts for two different phases, according to whether the traffic is low or heavy. Away from the inhomogeneities of the road the traffic is described by a first order model in the free-flow phase and by a second order model in the congested phase. To model the effects of the inhomogeneities we propose two Riemann solvers satisfying the point constraints on the flow.

Exact and positive controllability of boundary control systems
Klaus-Jochen Engel and Marjeta Kramar FijavŽ
2017, 12(2): 319-337 doi: 10.3934/nhm.2017014 +[Abstract](3757) +[HTML](55) +[PDF](487.4KB)

We characterize the space of all exactly reachable states of an abstract boundary control system using a semigroup approach. Moreover, we study the case when the controls of the system are constrained to be positive. The abstract results are then applied to study flows in networks with static as well as dynamic boundary conditions.

2021 Impact Factor: 1.41
5 Year Impact Factor: 1.296
2021 CiteScore: 2.2




Email Alert

[Back to Top]